MAUDE Adverse Event Report: SEASPINE, INC. SEASPINE SPACER SYSTEM - HOLLYWOOD VI NANOMETALENE; 34-9110-S HOLLYWOOD VI NM IMPLANT, 11X30X10,8 DEG, STERILE

SEASPINE, INC. SEASPINE SPACER SYSTEM - HOLLYWOOD VI NANOMETALENE; 34-9110-S HOLLYWOOD VI NM IMPLANT, 11X30X10,8 DEG, STERILE
Model Number 34-9110-S
Medical Device Problem Codes Osseointegration Problem (3003); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The 34-9110-s hollywood vi nm implant, 11x30x10,8 deg, sterile was returned for evaluation and the evaluation is ongoing at the time of this report.On (b)(6) 2021, the implant was placed and in use with globus kinexxx bone graft.On (b)(6) 2021, a revision surgery was performed due to a non-union.Upon removal of the cage that was placed (b)(6) 2021, flaking was observed from the implant.Initial observation of the implant noted deep tool marks that would occur when removing the implant.Further evaluation of the implant in regard to the report of non-union is ongoing.Evaluation has not arrived at a conclusion as of the time of this report.There was no lot number provided by the reporter and no legible lot number on the implant.Review of labeling possible adverse events like other spinal system implants, the following adverse events are possible.This list is not exhaustive: delayed union or nonunion (pseudarthrosis) bending, disassembly or fracture of implant and components loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain, discomfort, or abnormal sensations due to the presence of the device pressure on skin where inadequate tissue coverage exists over the implant, with potential extrusion through the skin.Dural leak requiring surgical repair.Cessation of growth of the fused portion of the spine.Subsidence of the implant into adjacent bone.Loss of proper spinal curvature, correction, height and/or reduction.Increased biomechanical stress on adjacent levels.Improper surgical placement of the implant causing stress shielding of the graft or fusion mass.Intraoperative fissure, fracture, or perforation of the spine.Postoperative fracture due to trauma, defects, or poor bone stock.Serious complications associated with any surgery may occur.These include, but are not limited to: wound complications, infection, genitourinary disorders, gastrointestinal disorders, vascular disorders, including thrombus; bronchopulmonary disorders, including emboli; bursitis, hemorrhage, myocardial infarction, paralysis or death.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent spinal surgery consisting of seaspine's intervertebral fusion device hollywood vi nanometalene and globus' kinex bone graft.On (b)(6) 2021, seaspine was informed of a revision surgery due to pseudarthrosis.It was reported that the same devices were implanted in the adjacent level which fused as intended.Additionally, upon removal of the hollywood vi nanometalene interbody, it was observed that portions of the nanometalene coating was removed from the peek interbody.

Brand Name
SEASPINE SPACER SYSTEM - HOLLYWOOD VI NANOMETALENE
Common Device Name
34-9110-S HOLLYWOOD VI NM IMPLANT, 11X30X10,8 DEG, STERILE
Manufacturer (Section D)
SEASPINE, INC.
5770 armada drive
carlsbad 92008
MDR Report Key12055368
Report Number3012120772-2021-00059
Device Sequence Number3348567
Product Code MAX
UDI-Device Identifier00889981064603
UDI-Public00889981064603
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201193
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number34-9110-S
Device Catalogue Number34-9110-S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2021
Initial Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;